March  2021, 11(1): 75-86. doi: 10.3934/naco.2020016

Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C

Faculty of Exact Sciences and Sciences of Nature and Life, Department of Mathematics and informatics, University of Oum El Bouaghi, 04000, Algeria

* Corresponding author: Sihem Guerarra

Received  June 2019 Revised  September 2019 Published  February 2020

In this paper we derive the extremal ranks and inertias of the matrix $ X+X^{\ast}-P $, with respect to $ X $, where $ P\in\mathbb{C} _{H}^{n\times n} $ is given, $ X $ is a least rank solution to the matrix equation $ AXB = C $, and then give necessary and sufficient conditions for $ X+X^{\ast}\succ P $ $ \left( \geq P\text{, }\prec P\text{, }\leq P\right) $ in the Löwner partial ordering. As consequence, we establish necessary and sufficient conditions for the matrix equation $ AXB = C $ to have a Hermitian Re-positive or Re-negative definite solution.

Citation: Sihem Guerarra. Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 75-86. doi: 10.3934/naco.2020016
References:
[1]

A. Ben-Israel and T. N. E. Greville, Generalized Inverses: Theory and Applications, 2$^{\rm nd}$ ed., Springer, 2003.  Google Scholar

[2]

S. L. Cambell and C. D. Meyer, Generalized Inverse of Linear Transformations, SIAM, 2008. doi: 10.1137/1.9780898719048.ch0.  Google Scholar

[3]

J. Groβ, Nonnegative-definite and positive definite solutions to the matrix equation $AXA^{\ast} = B$-revisited, Linear Algebra Appl., 321 (2000), 123-129.  doi: 10.1016/S0024-3795(00)00033-1.  Google Scholar

[4]

S. Guerarra and S. Guedjiba, Common least-rank solution of matrix equations $A_{1}X_{1}B_{1} = C_{1}$ and $A_{2}X_{2} B_{2} = C_{2}$ with applications, Facta Universitatis (Niš). Ser. Math. Inform., 29 (2014), 313–323.  Google Scholar

[5]

S. Guerarra and S. Guedjiba, Common Hermitian least-rank solution of matrix equations $A_{1}XA_{1}^{\ast} = B_{1}$ and $A_{2}XA_{2}^{\ast} = B_{2}$ subject to inequality restrictions, Facta Universitatis (Niš). Ser. Math. Inform., 30 (2015), 539–554.  Google Scholar

[6]

S. Guerarra, Positive and negative definite submatrices in an Hermitian least rank solution of the matrix equation, Numer. Algebra, Contr. & Optim., 9 (2019), 15-22.   Google Scholar

[7]

C. G. Khatri and S. K. Mitra, Hermitian and nonnegative definite solutions of linear matrix equations, SIAM J. Appl. Math., 31 (1976), 579-585.  doi: 10.1137/0131050.  Google Scholar

[8]

Y. Liu, Ranks of least squares solutions of the matrix equation $AXB = C$, Comput. Mathe. Applications, 55 (2008), 1270-1278.  doi: 10.1016/j.camwa.2007.06.023.  Google Scholar

[9]

R. Penrose, A generalized inverse for matrices, Proc. Camb. Phil. Soc., 52 (1955), 406-413.   Google Scholar

[10]

P. S. Stanimirović, G-inverses and canonical forms, Facta Universitatis (Niš). Ser. Math. Inform., 15 (2000), 1–14.  Google Scholar

[11]

Y. Tian, Rank Equalities Related to Generalized Inverses of Matrices and Their Applications, Master Thesis, Montreal, Quebec, Canada, 2000. Google Scholar

[12]

Y. Tian, The maximal and minimal ranks of some expressions of generalized inverses of matrices, Southeast Asian Bull. Math., 25 (2002), 745-755.  doi: 10.1007/s100120200015.  Google Scholar

[13]

Y. Tian and S. Cheng, The maximal and minimal ranks of $A-BXC$ with applications, New York J. Math., 9 (2003), 345-362.   Google Scholar

[14]

Y. Tian, Equalities and inequalities for inertias of Hermitian matrices with applications, Linear Algebra Appl., 433 (2010), 263-296.  doi: 10.1016/j.laa.2010.02.018.  Google Scholar

[15]

Y. Tian, Maximization and minimization of the rank and inertias of the Hermitian matrix expression $A-BX-\left(BX\right) ^{\ast}$ with applications, Linear Algebra Appl., 434 (2011), 2109-2139.  doi: 10.1016/j.laa.2010.12.010.  Google Scholar

[16]

Y. Tian and H. Wang, Relations between least squares and least rank solution of the matrix equations $AXB=C$, Appl. Math. Comput., 219 (2013), 10293-10301.  doi: 10.1016/j.amc.2013.03.137.  Google Scholar

[17]

X. Zhang, Hermitian nonnegative-definite and positive-definite solutions of the matrix equation $AXB=C$, Appl. Math. E-Notes, 4 (2004), 40-47.   Google Scholar

show all references

References:
[1]

A. Ben-Israel and T. N. E. Greville, Generalized Inverses: Theory and Applications, 2$^{\rm nd}$ ed., Springer, 2003.  Google Scholar

[2]

S. L. Cambell and C. D. Meyer, Generalized Inverse of Linear Transformations, SIAM, 2008. doi: 10.1137/1.9780898719048.ch0.  Google Scholar

[3]

J. Groβ, Nonnegative-definite and positive definite solutions to the matrix equation $AXA^{\ast} = B$-revisited, Linear Algebra Appl., 321 (2000), 123-129.  doi: 10.1016/S0024-3795(00)00033-1.  Google Scholar

[4]

S. Guerarra and S. Guedjiba, Common least-rank solution of matrix equations $A_{1}X_{1}B_{1} = C_{1}$ and $A_{2}X_{2} B_{2} = C_{2}$ with applications, Facta Universitatis (Niš). Ser. Math. Inform., 29 (2014), 313–323.  Google Scholar

[5]

S. Guerarra and S. Guedjiba, Common Hermitian least-rank solution of matrix equations $A_{1}XA_{1}^{\ast} = B_{1}$ and $A_{2}XA_{2}^{\ast} = B_{2}$ subject to inequality restrictions, Facta Universitatis (Niš). Ser. Math. Inform., 30 (2015), 539–554.  Google Scholar

[6]

S. Guerarra, Positive and negative definite submatrices in an Hermitian least rank solution of the matrix equation, Numer. Algebra, Contr. & Optim., 9 (2019), 15-22.   Google Scholar

[7]

C. G. Khatri and S. K. Mitra, Hermitian and nonnegative definite solutions of linear matrix equations, SIAM J. Appl. Math., 31 (1976), 579-585.  doi: 10.1137/0131050.  Google Scholar

[8]

Y. Liu, Ranks of least squares solutions of the matrix equation $AXB = C$, Comput. Mathe. Applications, 55 (2008), 1270-1278.  doi: 10.1016/j.camwa.2007.06.023.  Google Scholar

[9]

R. Penrose, A generalized inverse for matrices, Proc. Camb. Phil. Soc., 52 (1955), 406-413.   Google Scholar

[10]

P. S. Stanimirović, G-inverses and canonical forms, Facta Universitatis (Niš). Ser. Math. Inform., 15 (2000), 1–14.  Google Scholar

[11]

Y. Tian, Rank Equalities Related to Generalized Inverses of Matrices and Their Applications, Master Thesis, Montreal, Quebec, Canada, 2000. Google Scholar

[12]

Y. Tian, The maximal and minimal ranks of some expressions of generalized inverses of matrices, Southeast Asian Bull. Math., 25 (2002), 745-755.  doi: 10.1007/s100120200015.  Google Scholar

[13]

Y. Tian and S. Cheng, The maximal and minimal ranks of $A-BXC$ with applications, New York J. Math., 9 (2003), 345-362.   Google Scholar

[14]

Y. Tian, Equalities and inequalities for inertias of Hermitian matrices with applications, Linear Algebra Appl., 433 (2010), 263-296.  doi: 10.1016/j.laa.2010.02.018.  Google Scholar

[15]

Y. Tian, Maximization and minimization of the rank and inertias of the Hermitian matrix expression $A-BX-\left(BX\right) ^{\ast}$ with applications, Linear Algebra Appl., 434 (2011), 2109-2139.  doi: 10.1016/j.laa.2010.12.010.  Google Scholar

[16]

Y. Tian and H. Wang, Relations between least squares and least rank solution of the matrix equations $AXB=C$, Appl. Math. Comput., 219 (2013), 10293-10301.  doi: 10.1016/j.amc.2013.03.137.  Google Scholar

[17]

X. Zhang, Hermitian nonnegative-definite and positive-definite solutions of the matrix equation $AXB=C$, Appl. Math. E-Notes, 4 (2004), 40-47.   Google Scholar

[1]

Dan Zhu, Rosemary A. Renaut, Hongwei Li, Tianyou Liu. Fast non-convex low-rank matrix decomposition for separation of potential field data using minimal memory. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020076

[2]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[3]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[4]

S. Sadeghi, H. Jafari, S. Nemati. Solving fractional Advection-diffusion equation using Genocchi operational matrix based on Atangana-Baleanu derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020435

[5]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[6]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[7]

Shengxin Zhu, Tongxiang Gu, Xingping Liu. AIMS: Average information matrix splitting. Mathematical Foundations of Computing, 2020, 3 (4) : 301-308. doi: 10.3934/mfc.2020012

[8]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[9]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

[10]

Yi-Hsuan Lin, Gen Nakamura, Roland Potthast, Haibing Wang. Duality between range and no-response tests and its application for inverse problems. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020072

[11]

Kha Van Huynh, Barbara Kaltenbacher. Some application examples of minimization based formulations of inverse problems and their regularization. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020074

[12]

Shun Zhang, Jianlin Jiang, Su Zhang, Yibing Lv, Yuzhen Guo. ADMM-type methods for generalized multi-facility Weber problem. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020171

[13]

Parikshit Upadhyaya, Elias Jarlebring, Emanuel H. Rubensson. A density matrix approach to the convergence of the self-consistent field iteration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 99-115. doi: 10.3934/naco.2020018

[14]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[15]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[16]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[17]

Aihua Fan, Jörg Schmeling, Weixiao Shen. $ L^\infty $-estimation of generalized Thue-Morse trigonometric polynomials and ergodic maximization. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 297-327. doi: 10.3934/dcds.2020363

[18]

Wenbin Li, Jianliang Qian. Simultaneously recovering both domain and varying density in inverse gravimetry by efficient level-set methods. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020073

[19]

Noriyoshi Fukaya. Uniqueness and nondegeneracy of ground states for nonlinear Schrödinger equations with attractive inverse-power potential. Communications on Pure & Applied Analysis, 2021, 20 (1) : 121-143. doi: 10.3934/cpaa.2020260

[20]

Kai Yang. Scattering of the focusing energy-critical NLS with inverse square potential in the radial case. Communications on Pure & Applied Analysis, 2021, 20 (1) : 77-99. doi: 10.3934/cpaa.2020258

 Impact Factor: 

Metrics

  • PDF downloads (96)
  • HTML views (411)
  • Cited by (0)

Other articles
by authors

[Back to Top]